MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL
Model Number M0061921340
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that polaris ultra stent was implanted in the ureter for a ureteroscopy stent placement procedure on (b)(6) 2018.According to the complainant, post procedure on (b)(6) 2018, during the planned stent removal to be completed with an in-office cystoscopy, the physician had difficulty removing the stent.The patient was referred to the hospital to have a ureteroscopy to remove the stent.The physician was able to determine that the stent had kinked in the proximal coil which had prevented it from straightening out.The entire stent was removed successfully.No additional stent was placed.There was no serious injury nor were there any adverse patient effects as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Problem code 1528 captures the reportable event of stent difficult to remove.Investigation results: a polaris ultra stent was returned for analysis.A visual evaluation of the returned device found that it was buckled/accordioned at the proximal section (bladder pigtail).No other anomalies were noted.A functional inspection was performed, a mandrel 0.038 inches was inserted through the catheter and resistance was met during its advancing and removing due to the section encountered as buckled/accordioned.Based on the product analysis, the device has the working length buckled.This failure is known to be generated due to the force used when the stent is pushed up with the pusher/positioner over the guidewire.It is most likely that it was generated due to the manipulation of the device or due to the interaction with other devices during the procedure.Therefore the most probable root cause for this event is adverse event related to procedure since it is most likely that the adverse event occurred during the procedure and the device had no influence on the event.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.

Brand Name
POLARIS ULTRA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8127070
Report Number3005099803-2018-61731
Device Sequence Number1732200
Product Code FAD
UDI-Device Identifier08714729124467
UDI-Public08714729124467
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K010002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/25/2021
Device Model NumberM0061921340
Device Catalogue Number192-134
Device Lot Number0022301998
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2018
Initial Date Received by Manufacturer 11/07/2018
Supplement Date Received by Manufacturer01/23/2019
Initial Report FDA Received Date12/03/2018
Supplement Report FDA Received Date02/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1